Ranitidine Withdrawal?

1 reply [Last post]
spacednow
User offline. Last seen 19 weeks 10 hours ago. Offline
Member
Posts:

History- bleeding ulcers, many painful conditions, barretts esophagus. Had to switch jobs because narcotics were no longer working. I am ALWAYS exhausted. I am constantly looking for an answer as to why I am always so tired. In the meantime life goes on and I have to keep moving. My solution has been (along with vitamins and other supplements) 300mg zantac+2 advil +2 tylenol+200mg caffiene every 3 hrs from when I wake up till the end of the day. Days are 16-20 hrs on average. Recent blood test and Dr. says everthing OK. I have access to the results and my MCH and MCV are very high. A web search says this causes fatigue- and high doses of PPI's can cause this. So I have tried cutting my dose of Zantac in half. (I normally get blood in my stool when I do this). Also cut the advil dose in half to try and prevent bleeding (and increased my tylenol intake-no lectures on this please; rock solid liver) . 1 week now and I feel worse than ever. Got the craps really bad and sweats. Immodium not helping. Am I having withdrawal from the Zantac? My wife thinks I have the flu (going around) but I don't feel dizzy or sick otherwise. Suggestions? Has anyone else experienced this? Should I up the dose of zantac back up? Help!

gtrplayer
User offline. Last seen 4 weeks 4 days ago. Offline
Moderator
Posts:
I'm just going to get

I'm just going to get straight to the issue. Is it withdrawal? No, not in the traditional sense. As always, talk to your physician, because I'm not a Dr, just a guy with time and a very basic knowledge of how meds work. Also, youre most likely straight up fatigued if your days, on average, are always 16-20 hours. You're working yourself to an early grave my friend. Compensating lack of sleep for caffeine tablets is going to cause a lot of issues, like disruption of your circadian rhythms, which can begin a long drawn out process of collapse due to fatigue.

You may be experiencing the same type of thing as people who stop blood pressure meds experience- an increase in your symptoms. I wouldn't call it withdrawal, but I would say what you are experiencing could be caused from the change in your meds. 

Even though you specifically asked not to be lectured, I am still going to caution you against regularly exceeding 4grams of Tylenol, despite your "rock solid liver". I would also suggest discussing the possible side effects from PPIs, and your current health state, and (as a non-medical professional) I would very highly suggest having a kidney function blood test drawn. Saying your most recent blood tests show everything is OK is very non-specific.